Alert archive / Nevada / Red Flag Warnings in 2019

Red Flag Warning 5, NWS Elko, NV

August 27, 2019

NWS Elko, NV issued this red flag warning at Aug 27, 2019, 10:25 AM PDT. It took effect at Aug 28, 2019, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2019, 10:25 AM PDT (17:25 UTC)
In effect from
Aug 28, 2019, 11:00 AM PDT
Expired
Aug 28, 2019, 8:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

The text

As transmitted.

552 
WWUS85 KLKN 271725
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1025 AM PDT Tue Aug 27 2019

...RED FLAG WARNING IN EFFECT FOR PARTS OF CENTRAL NEVADA...

NVZ455-457-290300-
/O.NEW.KLKN.FW.W.0005.190828T1800Z-190829T0300Z/
White Pine County-
Northern Nye County/Lander and Eureka Counties South of Highway
50-
1025 AM PDT Tue Aug 27 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY
FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER
ZONES 455 AND 457...

The National Weather Service in Elko has issued a Red Flag
Warning for dry thunderstorms and gusty outflow winds, which is
in effect from 11 AM to 8 PM PDT Wednesday.

* Affected Area...Fire Weather Zone 455 White Pine County and 
  Fire Weather Zone 457 Northern Nye County/Lander and Eureka 
  Counties South of Highway 50.

* Thunderstorm Coverage...The focus of the thunderstorm activity
  is expected along the U.S. 50 corridor. There will be a mix of
  dry and wet thunderstorms Wednesday afternoon and evening.
  Although there may be pockets of wet storms, much of the area 
  will receive less than a tenth of an inch of precipitation from 
  any given storm.
 
* Outflow Winds...Up to 50 mph.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
236 
WWUS85 KLKN 280919
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
219 AM PDT Wed Aug 28 2019

...RED FLAG WARNING IN EFFECT FOR PARTS OF CENTRAL NEVADA...

NVZ455-457-290300-
/O.CON.KLKN.FW.W.0005.190828T1800Z-190829T0300Z/
White Pine County-
Northern Nye County/Lander and Eureka Counties South of Highway
50-
219 AM PDT Wed Aug 28 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW
WINDS FOR FIRE WEATHER ZONES 455 AND 457...

* Affected Area...Fire Weather Zone 455 White Pine County and 
  Fire Weather Zone 457 Northern Nye County/Lander and Eureka 
  Counties South of Highway 50.

* Thunderstorm Coverage...The focus of the thunderstorm activity 
  is expected along the U.S. 50 corridor. There will be a mix of 
  dry and wet thunderstorms Wednesday afternoon and evening. 
  Although there may be pockets of wet storms, much of the area 
  will receive less than a tenth of an inch of precipitation 
  from any given storm.

* Outflow Winds...Up to 50 mph.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
193 
WWUS85 KLKN 290313
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
813 PM PDT Wed Aug 28 2019

... RED FLAG WARNING HAS EXPIRED FOR PARTS OF CENTRAL NEVADA...

NVZ455-457-290415-
/O.EXP.KLKN.FW.W.0005.000000T0000Z-190829T0300Z/
White Pine County-
Northern Nye County/Lander and Eureka Counties South of Highway
50-
813 PM PDT Wed Aug 28 2019

...RED FLAG WARNING HAS EXPIRED FOR DRY THUNDERSTORMS AND GUSTY
OUTFLOW WINDS FOR FIRE WEATHER ZONES 455 AND 457...

Thunderstorms have diminished in coverage and intensity across
central Nevada with the loss of daytime heating. A few isolated 
lightning strikes could still occur for about the next hour or 
so as a few remaining storms continue to weaken while any 
widespread critical fire weather threat has ended.

$$

PVC

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 27, 1:12 AM PDT, 9 hours 13 minutes earlier.

Area forecast discussion, Aug 27, 1:12 AM PDT, 9 hours 13 minutes before
Area Forecast Discussion
National Weather Service Elko NV
112 AM PDT Tue Aug 27 2019

.SYNOPSIS...Sunny and warmer with light winds today. Showers and
thunderstorms will develop on Wednesday afternoon, mainly in
central Nevada. There could be a few thunderstorms across eastern
Nevada on Thursday and then drier conditions will be returning
for the remainder of the week and through the weekend.

&&

.SHORT TERM...Today through Wednesday

Very dry air is in place this morning across Nevada with
widespread dewpoints in the 20's under a ridge of high pressure.
The continuation of the dry air will prohibit cloud development
today and winds will be light while under the ridge with
temperatures mainly in the lower to middle 90's.

On Wednesday, the ridge edges eastward enough to allow for some
moisture to move into central Nevada through a south flow and
clouds will increase into central Nevada by morning. A shortwave
will move into Nevada from the southwest on Wednesday afternoon,
which will initiate convection, mainly over central Nevada, where
a wet/dry mix of thunderstorms is expected. The possibility does
exist for a few dry thunderstorms to creep into southern Elko
County as PW's may rise up high enough by evening to support this
(.50-.75 inch PW's possible). The NBM has struggled with dry
thunderstorms on the fringes of the main monsoon storm clusters
this season, so edged the isolated dry thunderstorms line up
slightly to include Spring Creek and Lamoille to Ruby Valley.
High temperatures will be able to rise to 95-100 degrees in
northern Nevada since clouds will not overtake the area until
evening, while central Nevada will struggle to surpass the 80's
in areas with the cloud cover and showers/thunderstorms keeping
temperatures cooler.

.LONG TERM...Wednesday night through next Tuesday.

Ridge dominates still Wednesday night but minor short wave
depresses it Thursday afternoon. Some minor instability and
moisture will allow isolated mostly dry storms over White Pine and
Elko Counties. Ridge re-asserts through Monday with dry and warm
conditions.

Some uncertainty creeps in later Monday and Tuesday. Right now,
the forecast remains as previous with isolated storms over
southeast White Pine and northeast Nye County Tuesday and warm
temps. But...depending on the model we could either have that...or
dry and even warmer with a closed low situated over western
Oregon.

&&

.AVIATION...VFR and light winds through the period. Density
altitudes higher than normal.

Note: KBAM AMD NOT SKED due to missing sky/cigs.

&&

.FIRE WEATHER...Light winds along with single digit daytime
humidity values are expected today as high pressure lies over the
area. Showers and thunderstorm activity will return Wednesday
mainly focused along the U.S. 50 corridor. Isolated dry
thunderstorms are possible Wednesday afternoon however storms
should transition to wet late in the afternoon or early evening. A
few showers and thunderstorms may pop up again on Thursday but
the trend will be towards dry conditions for the remainder of this
week and into the weekend.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

90/98/98/90

Nearby

Red Flag Warnings in Nevada, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.